Alert archive / California / Gale Warnings in 2017

Gale Warning 39, NWS Los Angeles, CA

October 11, 2017

NWS Los Angeles, CA issued this gale warning at Oct 11, 2017, 2:50 AM PDT. It took effect at Oct 12, 2017, 9:00 AM PDT. It was in force for 12 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 11, 2017, 2:50 AM PDT (09:50 UTC)
In effect from
Oct 12, 2017, 9:00 AM PDT
Expired
Oct 12, 2017, 9:12 AM PDT
In force
12 min
Issued by
NWS Los Angeles, CA

The text

As transmitted.

995 
WHUS76 KLOX 110950
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
250 AM PDT WED OCT 11 2017

PZZ673-111800-
/O.EXT.KLOX.SC.Y.0142.171011T1600Z-171012T1600Z/
/O.CAN.KLOX.GL.W.0038.171011T2200Z-171012T1000Z/
/O.NEW.KLOX.GL.W.0039.171012T1600Z-171013T0400Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
250 AM PDT WED OCT 11 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 9 AM THIS MORNING TO
9 AM PDT THURSDAY...
...GALE WARNING IN EFFECT FROM 9 AM TO 9 PM PDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 9 AM TO 9 PM PDT THURSDAY.
THE GALE WARNING HAS BEEN CANCELLED.

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST. STRONGEST WESTERN PORTION.

* SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 11 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ670-111800-
/O.CON.KLOX.SC.Y.0142.171011T1000Z-171011T2200Z/
/O.EXT.KLOX.GL.W.0038.171011T2200Z-171012T1600Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
250 AM PDT WED OCT 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM
PDT THURSDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH LOCAL GUSTS TO 40 KT
  ARE EXPECTED WHEN WINDS ARE STRONGEST. STRONGEST WESTERN
  PORTION.

* SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 11 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
5 follow-up statements
348 
WHUS76 KLOX 111551
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
851 AM PDT WED OCT 11 2017

PZZ670-120000-
/O.CON.KLOX.SC.Y.0142.000000T0000Z-171011T2200Z/
/O.CON.KLOX.GL.W.0038.171011T2200Z-171012T1600Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
851 AM PDT WED OCT 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PDT THIS
AFTERNOON...
...GALE WARNING REMAINS IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM PDT THURSDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 40 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF AROUND 10 FEET WITH PERIODS AROUND 11 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ673-120000-
/O.CON.KLOX.SC.Y.0142.171011T1600Z-171012T1600Z/
/O.CON.KLOX.GL.W.0039.171012T1600Z-171013T0400Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
851 AM PDT WED OCT 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT
THURSDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 11 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
763 
WHUS76 KLOX 112115
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
215 PM PDT WED OCT 11 2017

PZZ670-120515-
/O.CAN.KLOX.SC.Y.0142.000000T0000Z-171011T2200Z/
/O.EXT.KLOX.GL.W.0038.171011T2200Z-171013T0400Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
215 PM PDT WED OCT 11 2017

...GALE WARNING NOW IN EFFECT UNTIL 9 PM PDT THURSDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE SMALL CRAFT ADVISORY.

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 9 TO 10 FEET WITH PERIODS AROUND 11 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ673-120515-
/O.CON.KLOX.SC.Y.0142.000000T0000Z-171012T1600Z/
/O.CON.KLOX.GL.W.0039.171012T1600Z-171013T0400Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
215 PM PDT WED OCT 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT
THURSDAY...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 11 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
493 
WHUS76 KLOX 120353
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
853 PM PDT WED OCT 11 2017

PZZ673-121200-
/O.CON.KLOX.SC.Y.0142.000000T0000Z-171012T1600Z/
/O.CON.KLOX.GL.W.0039.171012T1600Z-171013T0400Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
853 PM PDT WED OCT 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT
THURSDAY...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM PDT
THURSDAY...

* WINDS...NORTH WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 11 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ670-121200-
/O.CON.KLOX.GL.W.0038.000000T0000Z-171013T0400Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
853 PM PDT WED OCT 11 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THURSDAY...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 9 TO 10 FEET WITH PERIODS AROUND 11 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
098 
WHUS76 KLOX 121014
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
314 AM PDT THU OCT 12 2017

PZZ673-121815-
/O.CON.KLOX.SC.Y.0142.000000T0000Z-171012T1600Z/
/O.CON.KLOX.GL.W.0039.171012T1600Z-171013T0400Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
314 AM PDT THU OCT 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM
PDT THIS EVENING...

* WINDS...NORTH WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 11 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ670-121815-
/O.CON.KLOX.GL.W.0038.000000T0000Z-171013T0400Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
314 AM PDT THU OCT 12 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...NORTHWEST WINDS 15 TO 25 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 11 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ650-121815-
/O.NEW.KLOX.SC.Y.0143.171012T2200Z-171013T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
314 AM PDT THU OCT 12 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
3 AM PDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 3 AM PDT FRIDAY.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ645-121815-
/O.NEW.KLOX.SC.Y.0143.171012T2200Z-171013T0400Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
314 AM PDT THU OCT 12 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 PM PDT THIS EVENING.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ676-121815-
/O.EXB.KLOX.SC.Y.0142.171012T1600Z-171014T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
314 AM PDT THU OCT 12 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 AM
PDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING
TO 3 AM PDT SATURDAY.

* WINDS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS TO 30 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 8 TO 10 FEET WITH PERIODS AROUND 11 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES
483 
WHUS76 KLOX 121612
MWWLOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
912 AM PDT THU OCT 12 2017

PZZ673-130015-
/O.CAN.KLOX.GL.W.0039.000000T0000Z-171013T0400Z/
/O.NEW.KLOX.SC.Y.0144.171012T1612Z-171014T1000Z/
/O.EXP.KLOX.SC.Y.0142.000000T0000Z-171012T1600Z/
WATERS FROM PT. SAL TO SANTA CRUZ ISLAND CA AND WESTWARD 60 NM
INCLUDING SAN MIGUEL AND SANTA ROSA ISLANDS-
912 AM PDT THU OCT 12 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PDT SATURDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM PDT
SATURDAY. THE GALE WARNING HAS BEEN CANCELLED.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ650-121715-
/O.CAN.KLOX.SC.Y.0143.171012T2200Z-171013T1000Z/
EAST SANTA BARBARA CHANNEL FROM PT. CONCEPTION TO PT. MUGU CA
INCLUDING SANTA CRUZ ISLAND-
912 AM PDT THU OCT 12 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS CANCELLED
THE SMALL CRAFT ADVISORY.

EXPECTED CONDITIONS HAVE WEAKENED AND ARE NOT EXPECTED TO RETURN 
IN THE NEAR FUTURE.

$$

PZZ670-130015-
/O.CON.KLOX.GL.W.0038.000000T0000Z-171013T0400Z/
POINT PIEDRAS BLANCAS TO POINT SAL FROM 10 TO 60 NM-
912 AM PDT THU OCT 12 2017

...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING...

* WINDS...NORTHWEST WINDS 20 TO 30 KT WITH GUSTS TO 35 KT ARE 
  EXPECTED WHEN WINDS ARE STRONGEST.

* SEAS...COMBINED SEAS OF 9 TO 12 FEET WITH PERIODS AROUND 11 
  SECONDS ARE EXPECTED WHEN WAVES ARE LARGEST.

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

PZZ645-130015-
/O.EXT.KLOX.SC.Y.0143.171012T2100Z-171013T0400Z/
POINT PIEDRAS BLANCAS TO POINT SAL WESTWARD OUT TO 10 NM-
912 AM PDT THU OCT 12 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 2 PM THIS AFTERNOON TO
9 PM PDT THIS EVENING...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

PZZ676-130015-
/O.CON.KLOX.SC.Y.0142.000000T0000Z-171014T1000Z/
OUTER WATERS FROM SANTA CRUZ ISLAND TO SAN CLEMENTE ISLAND TO
60 NM OFFSHORE INCLUDING SAN NICOLAS AND SANTA BARBARA ISLANDS-
912 AM PDT THU OCT 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
SATURDAY...

SEE THE COASTAL WATERS FORECAST (CWFLOX) FOR MORE DETAILS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT HAZARDOUS SEA CONDITIONS WILL
EXIST FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/LOSANGELES

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this gale warning went out at Oct 11, 12:04 AM PDT, 2 hours 46 minutes earlier.

Area forecast discussion, Oct 11, 12:04 AM PDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1204 AM PDT Wed Oct 11 2017

.SYNOPSIS...
Coastal low clouds and slightly cooler temperatures will return to
the region through Thursday. Elevated winds will build into the
region by Friday with gusty offshore flow likely returning for the
weekend. This will bring warmer temperatures into early next
week.

&&

.SHORT TERM...(TDY-FRI)

Satellite imagery showing a few high clouds drifting across the
region this evening, otherwise mostly clear skies at the moment.
Weak offshore flow this evening will give way to weak onshore
flow by Wednesday morning. This should allow for a return of
low clouds and fog to coastal areas tonight into Wednesday
morning. With a low and strong marine inversion in place for areas
south of Point Conception as well as weak pressure gradients,
conditions will be favorable for patchy dense fog formation. ACARS
data supports this idea with a shallow marine layer depth of
around 500 feet across the LA Basin. The increased onshore flow
and marine influence will bring a cooling trend to much of the
forecast area on Wednesday.

By Wednesday night, surface high pressure will begin to build
over the Southern San Joaquin Valley. This will result in some
gusty north-northeast winds and lowering humidities across the
mountains and coastal foothills of San Luis Obispo County, as
well as the SBA County mountains and foothills. This will mark
the beginning of another extended period of elevated fire danger.
Please refer to the fire discussion below for more details on
upcoming fire weather concerns.

*** From previous discussion ***

Low clouds and fog are also expected mainly along the L.A. County
coast and into the San Gabriel Vly Wed night into Thu morning, as
offshore flow over SLO/SBA Counties at that time is expected to
keep the low clouds s of Point Conception. There may be some low
clouds and fog along the L.A. County coast near Long Beach and
Avalon Thu night, but a stronger northerly offshore flow should
push all the low clouds off the coast by sunrise Fri morning.
Otherwise, mostly clear skies will prevail across the region Wed
thru Fri.

Northerly gradients will increase sharply Thu night, with gusty N
winds expected to develop over the SBA County S coast and mtns
Thu night, and across favored portions of VTU/L.A. Counties later
Thu night into Fri morning. Advisory level wind gusts will be
possible in some of these areas as well.

With the increasing onshore flow and lowering 500 mb heights, temps
on Wed will turn cooler in all areas to near normal to slightly
below normal overall. Highs on Thu will be cooler still, with highs
a few degrees below normal for much of the region. The offshore flow
will help to warm temps up some on Fri, but highs should still only
be near normal to slightly below normal overall for many areas.

.LONG TERM...(SAT-TUE)

GFS/EC in generally good agreement during the extended period, with
just some minor differences showing up mainly Sun and Mon. It looks
like the broad upper trof will push E on Sat, with some upper
ridging developing over the weekend into early next week, altho the
GFS is flatter with this ridging compared to the EC. Otherwise, a
more zonal flow pattern aloft will develop over srn CA Sat and
continue thru Tue, with a large upper high forecast to extend from
nrn Mex off the Baja Coast during the period.

Mostly clear skies will prevail across the forecast area Sat thru
Tue as offshore flow is expected to develop and persist over the
region, at least thru Mon. Gusty NE winds, mainly at sub-advisory
levels, will be possible in the favored areas night and morning
hours Fri night thru Sun morning, with weaker offshore winds
expected Sun night into Mon morning.

Temps over the coast and vlys are expected to gradually warm up thru
Sun then turn slightly cooler into early next week. For the mtns and
deserts, temps are expected to be a few degrees cooler than normal
thru Sun then warm to near normal early next week. Highs in the
warmest vlys and inland coastal areas are forecast to reach the mid
to upper 80s Sat, upper 80s to low 90s Sun, mid 80s to around 90 Mon
and low to mid 80s on Tue.

&&

.AVIATION...

11/0630Z

At 0545Z at KLAX, the marine layer was 700 feet deep. The top of
the inversion was at 2500 feet with a temperature of 22 C.

Low confidence in coastal TAFs as low clouds will form slowly and
haphazardly. Low clouds should cover all coastal sites by dawn
with only a 20 percent chc of any site remaining clear. At sites
with LIFR cigs forecast there is a 30 percent chc the cigs will
come in at IFR levels. Better confidence in clearing forecast with
VFR conds likely withing 30 minutes of FCST.

Good confidence in VLY TAFs with a 10 percent chc of LIFR cigs
12Z-16Z.

KLAX...Low confidence in TAF. IFR cigs could arrive anytime
between 09Z and 13Z with a 20 percent chc of no cigs at all..
There is a 30 percent chc of LIFR cigs 11Z- 16Z. There is a 20
percent chc of 1/4SM FG 12Z- 15Z. good confidence in VFR
transition.

KBUR...Good confidence in TAF. There is a 10 percent chance of
LIFR ceilings 12Z-16Z.

&&

.MARINE...

10/800 PM.

There is a sixty percent chance of Gale force winds across the
northern and central outer waters Wednesday afternoon through
Thursday morning and a forty percent chance on Friday.

Winds across the inner waters will be elevated at times but
remain below Small Craft Advisory (SCA) levels through late
Thursday. Winds will likely reach SCA level on Friday along the
nearshore Central Coast as well as in the Santa Barbara Channel.
There is a thirty percent chance that Santa Ana winds will
develop over the weekend and SCA level winds will affect the
nearshore waters south of Point Conception... especially between
Point Mugu and the Malibu coast.

&&

.FIRE WEATHER...

09/520 PM.

A trough of low pressure passing through the West Coast will
cause the marine layer to deepen, providing increasing humidities
for most areas, most notable to the west of the mountains for
Wednesday. Northwest winds will increase Wednesday through Friday
while becoming more northerly behind the tough, peaking each
evening to overnight for Southern Santa Barbara County and through
the mountains near the I-5 corridor. Critical Red Flag Fire
weather conditions will be possible across these areas at times
from Thursday night through Saturday morning, resulting in the
issuance of the Fire Weather Watch. During this time,
there will be the potential for northerly winds gusting between
30 and 45 mph with humidities dropping into the teens and and high
single digits. Brief critical fire weather conditions are also
possible for the SLO county mountains and foothills, especially
from the Monterey county line southward towards the foothills
behind Cambria, where gusty north-northeast winds and very low
humidities will be likely Wednesday night through Friday.

Weak to moderate Santa Ana conditions are likely sometime this
upcoming weekend with the potential for critical Red Flag fire
weather conditions for wind prone passes and canyons in Los
Angeles and Ventura counties.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
CA...Fire Weather Watch in effect from Thursday evening through
      Saturday morning for zones 239-252. (See LAXRFWLOX).
     Fire Weather Watch in effect from late Thursday night through
      Saturday morning for zones 253-254. (See LAXRFWLOX).
PZ...Small Craft Advisory in effect until 3 PM PDT this afternoon
      for zones 670-673. (See LAXMWWLOX).
     Gale Warning in effect from 3 PM this afternoon to 3 AM PDT
      Thursday for zones 670-673. (See LAXMWWLOX).

&&

.HAZARD POTENTIAL OUTLOOK...(FRI-TUE)
Gusty northerly winds will bring the potential for elevated to
critical fire weather conditions for the region Thursday night
into early Saturday, with strongest winds over the mountains
and Santa Barbara South Coast. Weak to moderate Santa Ana winds
could bring additional fire weather concerns this weekend.

&&

PUBLIC...Gomberg/Sirard
AVIATION...Rorke
MARINE...Kj
FIRE...Gomberg
SYNOPSIS...Kj

weather.gov/losangeles

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 10, 10:06 PM PDTGale WarningLOX46 hr
Oct 11, 2:55 PM PDTFire Weather WatchLOXLos Angeles18 hr
Oct 11, 2:55 PM PDTRed Flag WarningLOXLos Angeles4 days

Nearby

Gale Warnings in California, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.